MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.5MM MEDULLARY REAMER HEAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.5MM MEDULLARY REAMER HEAD
Model Number 352.135
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during field inventory, there were (14) fourteen reamer heads that were dull.There was no patient involvement.This report is for one (1) 13.0mm medullary reamer head.This is report 11 of 14 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary investigation flow: functional/device interaction visual inspection: the 13.5mm medullary reamer head (p/n: 352.135, lot # 14842) was returned and received at us cq.Upon visual inspection it was observed that the reamer head blades were dull.No other issues were identified with the returned device.Device failure/defect was identified and the complaint was confirmed.The complaint can not be replicated with the returned device(s).Functional test: the functional test was not performed as the device was received by itself.However, the alleged dull/will not cut condition can be confirmed as the received condition of the complaint device was felt and determined to be dull.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Investigation conclusion the complaint condition is confirmed for the 13.5mm medullary reamer head (p/n: 352.135, lot # 14842).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part # 352.135 synthes lot # xx14842 supplier lot # xx14842 release to warehouse date: 12 aug2009 supplier: synthes gmbh no ncrs were generated during production.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.5MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12667408
Report Number2939274-2021-06215
Device Sequence Number4480070
Product Code HTO
UDI-Device Identifier10886982194275
UDI-Public10886982194275
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.135
Device Catalogue Number352.135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.0MM MEDULLARY REAMER HEAD; 10.5MM MEDULLARY REAMER HEAD; 11.0MM MEDULLARY REAMER HEAD; 11.5MM MEDULLARY REAMER HEAD; 12.0MM MEDULLARY REAMER HEAD; 12.5MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 13.0MM MEDULLARY REAMER HEAD; 14.0MM MEDULLARY REAMER HEAD; 14.5MM MEDULLARY REAMER HEAD; 8.5MM MEDULLARY REAMER HEAD; 9.0MM MEDULLARY REAMER HEAD; 9.5MM MEDULLARY REAMER HEAD
Patient SexUnknown